Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 7, 2021, 9:28 PM EDT for Knox County, Marion County, Morrow County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 7, 2021, 10:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
Counties Knox County, OH, Marion County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WWUS81 KCLE 080128
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
928 PM EDT Wed Jul 7 2021
OHZ036-037-047-080215-
Marion-Morrow-Knox-
928 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION...MORROW AND KNOX
COUNTIES...
At 928 PM EDT, a strong thunderstorm was located over Richwood, or 14
miles north of Marysville, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier,
Cardington, Centerburg, Prospect, Danville, La Rue, Morral, Waldo,
Chesterville, Sparta, Waterford, Caledonia, New Bloomington, Edison,
Green Camp and Marengo.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 8274 4035 8275 4036 8293 4041 8292
4042 8294 4044 8325 4051 8325 4051 8342
4069 8340 4070 8286 4061 8262 4055 8262
4055 8235 4057 8218 4024 8220
TIME...MOT...LOC 0128Z 215DEG 24KT 4044 8334
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 8:29 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 7, 8:29 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 829 PM EDT Wed Jul 7 2021 ...00Z TAF Aviation and Near Term Forecast Update... .SYNOPSIS... A stationary front will linger over Lake Erie tonight, before moving southeast across the area Thursday into Thursday night. High pressure will begin to build in from the west Friday through Saturday as a stationary front lingers to the south of the area over the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 800 pm update... We have started decreasing the over all POPs for the rest of the evening as the atmosphere has been mostly worked over from the afternoon and evening convection. After talking with SPC and our neighboring offices, we will expire most of the severe storm watch for the area but continue for the far eastern zones for a little longer. Most of the severe weather threat has greatly diminished for the evening. Previous discussion... The near term will kick off with quite a bit of active weather as scattered to widespread showers and thunderstorms develop along outflow boundaries and a lake breeze boundary. The main driving force for this is a stationary front that is draped across Lake Erie. Convection is disorganized due to marginal effective bulk shear values (20 to 30 knots), but MLCAPE and MUCAPE values of at least 2000 to 2500 J/kg along with dew points in the upper 60s to lower 70s are providing sufficient instability for thunderstorm development and intensification. Damaging wind gusts are the primary threat through this evening, although large hail cannot be ruled out. Storms are producing heavy rainfall rates and the disorganized, training nature of storms will produce a threat for localized flooding. Expect convection to begin to wane after 00Z tonight, although isolated to widely scattered showers and perhaps a few thunderstorms may linger through the overnight hours. Don't expect severe weather overnight tonight, although locally heavy rainfall will remain possible. Overnight lows will fall into the upper 60s to lower 70s. The aforementioned front will finally begin to progress southeast on Thursday afternoon as low pressure moves over Lake Erie. This will provide an additional opportunity for showers and thunderstorms Thursday morning and afternoon. CAPE will be a bit lower with MLCAPE values of 1500 to 2000 J/kg, but increased effective shear values of 30 to 40 knots combined with a stronger trigger will provide a threat for isolated damaging wind gusts within more robust convection. However, lingering cloud cover/stratus from any overnight convection may inhibit thunderstorm development. Precip chances should decrease by Thursday evening, with only a slight chances to chances of scattered showers Thursday night. Highs will be in the upper 70s to lower 80s and lows will fall into the much cooler low to mid 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Westerly flow move a short wave from west to east across Lake Erie and northern Ohio Friday morning through Friday evening. However, west flow ahead of the wave will displace precipitable water values of 1.5 to 1.7 inches early Friday morning to 1 inch by noon Friday. As a result, rain chances will decrease from west to east through the day period on Friday. At the surface, a cold front will continue to east of the forecast area Friday. A weak surface high quickly settle in over Lower Michigan late Friday. Lower thickness values and slight cold air advection behind the short wave and surface front will yield below normal temperatures on Friday with highs in the mid to upper 70s. Going into the weekend, the next system/upper-level trough will move east-southeast over the northern and central plains. A surface inverted trough/low will develop from the Mid Mississippi Valley to southern Lake Michigan on Saturday. Precipitable water values will rebound from 0.6 inch to 1.9 inches by Sunday morning. GFS is slightly more aggressive the southerly flow and more moisture than Euro with these fields...Euro is 12 hours slower with the transition. Rain chances will slowly return from west to east on Saturday but higher chances of rain is likely on Sunday. Instability will lag and we will maintain thunder Sunday for now. Below normal temperatures are expected as long as we remain on the cool side of the front. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Upper level trough will evolve into a closed low over the mid- Mississippi valley, circulating in place through at least Monday, before lifting northeast across the Great Lakes Monday night into Tuesday. At the surface, the low pressure near MO/IL slowly lifts north across the Great Lakes through Tuesday. The associated warm front will sweep north across the forecast Sunday night. This will result in a chance of showers and thunderstorms each day/night through at least Tuesday night. GFS and Euro diverge as GFS has the associated trough axis swinging through mid day Tuesday while Euro keeps the axis west of the area through Wednesday. Will maintain a chance of rain through Tuesday night. && .AVIATION /00Z Thursday THROUGH Monday/... We are expecting generally VFR to MVFR conditions outside any scattered showers or storms across the area for this TAF period tonight through Thursday afternoon. We are expecting ceilings to drop later tonight to either side of marginal MVFR 3000 to 4000 feet. Some guidance indicate a potential for some IFR ceilings but was not confident at this time to mention it in the TAF. We could see some patchy light fog 3sm to 5sm develop after 09z tonight for areas that saw rainfall today. Any scattered showers and isolated thunderstorms this evening will slow decrease by 03z this evening. We will see scattered showers possible Thursday morning with a chance for scattered storms again Thursday afternoon after 18z with a frontal passage late in the afternoon. Winds will be light and variable tonight to light southerly or southwesterly on Thursday 5 to 10 knots. Outlook...Non-VFR within occasional showers and thunderstorms Thursday night through Friday morning. Non-VFR possible in periodic showers and thunderstorms Saturday through Monday. && .MARINE... A relatively weak wind field can be expected through the forecast period. Southwest winds with persist today until a stationary moves south to over Lake Erie tonight. A low will move east along this boundary on Thursday with a cold front moving in behind this on Thursday nigh with northwest flow ensuing Friday. This boundary settles south of Lake Erie, remaining there through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Griffin/Maines SHORT TERM...FZ LONG TERM...FZ AVIATION...Griffin MARINE...FZ
Hazardous weather outlook, Jul 7, 8:49 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 849 PM EDT Wed Jul 7 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ002-003-090100- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie- 849 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001-090100- Northern Erie- 849 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk of severe thunderstorms Thursday. The primary threat is strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 8:13 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
813 PM EDT Wed Jul 7 2021
OHZ014-023-033-080100-
Mahoning-Trumbull-Ashtabula Inland-
813 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...NORTHERN
MAHONING AND SOUTHEASTERN ASHTABULA COUNTIES...
At 812 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near North Bloomfield to near Warren to
near Lordstown. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Youngstown, Warren, Boardman, Niles, Campbell, Hubbard, Canfield,
Cortland, Newton Falls, Lordstown, Kinsman, North Bloomfield,
Andover, Vienna Center, Hilltop, Maplewood Park, Bristolville,
Leavittsburg, Austintown and Struthers.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.
LAT...LON 4107 8052 4101 8100 4111 8100 4126 8097
4149 8087 4164 8052
TIME...MOT...LOC 0012Z 248DEG 25KT 4145 8080 4129 8083 4111 8091
SefcovicLocal storm report, Jul 7, 8:36 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 5 ENE MEDINA 41.17N 81.79W
07/07/2021 MEDINA OH 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF NICHOLS AND
WILBUR ROAD.
&&
CAMPBELLLocal storm report, Jul 7, 8:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 NNW TOLEDO 41.71N 83.60W
07/07/2021 LUCAS OH BROADCAST MEDIA
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
LASKEY AND DOUGLAS ROADS.
&&
RCLocal storm report, Jul 7, 9:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
903 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 2 NW CRANESVILLE 41.92N 80.37W
07/07/2021 ERIE PA TRAINED SPOTTER
MULTIPLE TREES DOWN ALONG AND NEAR RAILROAD
TRACK WEST OF ORE DOCKS ROAD.
&&
RCLocal storm report, Jul 7, 9:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 NNW TOLEDO 41.72N 83.60W
07/07/2021 LUCAS OH BROADCAST MEDIA
TREE DOWN ON HOUSE.
&&
RCSpecial weather statement, Jul 7, 9:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
928 PM EDT Wed Jul 7 2021
OHZ036-037-047-080215-
Marion-Morrow-Knox-
928 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION...MORROW AND KNOX
COUNTIES...
At 928 PM EDT, a strong thunderstorm was located over Richwood, or 14
miles north of Marysville, moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier,
Cardington, Centerburg, Prospect, Danville, La Rue, Morral, Waldo,
Chesterville, Sparta, Waterford, Caledonia, New Bloomington, Edison,
Green Camp and Marengo.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 8274 4035 8275 4036 8293 4041 8292
4042 8294 4044 8325 4051 8325 4051 8342
4069 8340 4070 8286 4061 8262 4055 8262
4055 8235 4057 8218 4024 8220
TIME...MOT...LOC 0128Z 215DEG 24KT 4044 8334
CampbellThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:13 PM EDT | Special Weather Statement | CLE | Trumbull | 47 min |
| Jul 8, 12:26 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Lorain | 49 min |
| Jul 8, 2:08 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Holmes, Medina, Summit, Wayne | 52 min |
| Jul 8, 2:17 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 97 min |
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 30 min |
| Jul 8, 2:57 PM EDT | Special Weather Statement | CLE | Geauga, Holmes, Mahoning, Portage, Stark, Trumbull | 48 min |
| Jul 8, 3:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 49 min |
| Jul 8, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark, Trumbull | 40 min |
| Jul 8, 3:36 PM EDT | Areal Flood Advisory | CLE | Stark | 68 min |
| Jul 8, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 37 min |
| Jul 8, 3:45 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.